MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G36333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: cath lab coordinator.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving placement of a port, the wire included in a micropuncture transitionless access set separated in the patient upon insertion.Access was obtained in the right internal jugular vein.The wire would not advance as the user attempted to place it through the needle, and it was reportedly noted that the wire was not in the vein.Resistance was encountered upon removal of the wire, which reportedly separated, leaving a fragment of the wire in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 (annex f) h6 (annex f): a portion of the wire remains in the patient's neck.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 26apr2022.Needle placement was confirmed upon needle insertion, via ultrasound and blood return.The needle was in place during several attempts to remove the wire.The needle was then removed, and several additional attempts were made to remove the wire guide.A fragment of the wire remains in the patient¿s neck.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving placement of a port, the wire included in a micropuncture transitionless access set separated in the patient upon insertion.Access was obtained in the right internal jugular vein.Needle placement was confirmed upon needle insertion, via ultrasound and blood return.The wire would not advance as the user attempted to place it through the needle, and it was reportedly noted that the wire was not in the vein.Resistance was encountered upon removal of the wire, which reportedly separated, leaving a fragment of the wire in the patient¿s neck.The needle was in place during several attempts to remove the wire.The needle was then removed, and several additional attempts were made to remove the wire guide.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One related nonconformance was noted on a subassembly lot; however, the affected product was scrapped and there are 100% inspections in place for this nonconformance.The product ifu cautions, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿; and ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage¿.The ifu instructs the use, ¿do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event, as the needle was in place during several attempts to remove the wire guide.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14163595
Report Number1820334-2022-00624
Device Sequence Number5755251
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)250308(10)14585804
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberG36333
Device Catalogue NumberMPIS-501-SST
Device Lot Number14585804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer04/26/2022
06/20/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/10/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale